Alert archive / Florida / Gale Warnings in 2024

Gale Warning 13, NWS Jacksonville, FL

December 11, 2024

NWS Jacksonville, FL issued this gale warning at Dec 11, 2024, 2:00 AM EST. It took effect at Dec 11, 2024, 10:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2024, 2:00 AM EST (07:00 UTC)
In effect from
Dec 11, 2024, 10:00 AM EST
Expired
Dec 11, 2024, 9:26 PM EST
In force
11 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

115 
WHUS72 KJAX 110700
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
200 AM EST Wed Dec 11 2024

AMZ470-472-112145-
/O.CON.KJAX.SC.Y.0065.000000T0000Z-241211T1500Z/
/O.UPG.KJAX.GL.A.0007.241211T1500Z-241212T0600Z/
/O.NEW.KJAX.GL.W.0013.241211T1500Z-241212T0300Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
200 AM EST Wed Dec 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 35 kt and seas 5 to 7 ft. For the Gale 
  Warning, west winds 25 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 ft expected.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM and Waters from Fernandina Beach to St. 
  Augustine FL from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, until 10 AM EST this 
  morning. For the Gale Warning, from 10 AM this morning to 10 
  PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

AMZ474-112145-
/O.EXT.KJAX.SC.Y.0065.000000T0000Z-241211T1500Z/
/O.NEW.KJAX.GL.W.0013.241211T1500Z-241212T0300Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
200 AM EST Wed Dec 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 30 kt. For the Gale Warning, west winds 20 to 
  30 kt with gusts up to 40 kt and seas 5 to 8 ft expected.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...For the Small Craft Advisory, until 10 AM EST this 
  morning. For the Gale Warning, from 10 AM this morning to 10 
  PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

AMZ450-452-454-112145-
/O.EXT.KJAX.SC.Y.0065.241211T1400Z-241212T1600Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
200 AM EST Wed Dec 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
11 AM EST THURSDAY...

* WHAT...Northwest winds 20 to 30 kt with a few gusts up to 35 kt
  expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...From 9 AM this morning to 11 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
789 
WHUS72 KJAX 111959
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
Issued by National Weather Service Key West FL
259 PM EST Wed Dec 11 2024

AMZ470-472-474-120300-
/O.CON.KJAX.GL.W.0013.000000T0000Z-241212T0300Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
259 PM EST Wed Dec 11 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Northwest winds 25 to 30 kt with gusts up to 45 kt and 
  seas 5 to 8 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

AMZ450-452-454-120400-
/O.CON.KJAX.SC.Y.0065.000000T0000Z-241212T1600Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
259 PM EST Wed Dec 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
THURSDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 5 to 7 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 11 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
053 
WHUS72 KJAX 112343
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
643 PM EST Wed Dec 11 2024

AMZ470-120345-
/O.CON.KJAX.GL.W.0013.000000T0000Z-241212T0300Z/
/O.NEW.KJAX.SC.Y.0066.241212T0300Z-241212T1200Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
643 PM EST Wed Dec 11 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST THURSDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 30 kt with 
  gusts up to 35 kt and seas 6 to 8 ft. For the Small Craft 
  Advisory, northwest winds 20 to 30 kt with gusts up to 35 kt 
  and seas 5 to 8 ft expected.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM.

* WHEN...For the Gale Warning, until 10 PM EST this evening. For 
  the Small Craft Advisory, from 10 PM this evening to 7 AM EST 
  Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

AMZ472-474-120345-
/O.CON.KJAX.GL.W.0013.000000T0000Z-241212T0300Z/
/O.NEW.KJAX.SC.Y.0066.241212T0300Z-241212T1600Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
643 PM EST Wed Dec 11 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
11 AM EST THURSDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 30 kt with 
  gusts up to 35 kt and seas 5 to 8 ft. For the Small Craft 
  Advisory, north winds 20 to 30 kt with gusts up to 35 kt and 
  seas 5 to 8 ft expected.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 10 PM EST this evening. For 
  the Small Craft Advisory, from 10 PM this evening to 11 AM EST 
  Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

AMZ450-120345-
/O.EXT.KJAX.SC.Y.0065.000000T0000Z-241212T0900Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
643 PM EST Wed Dec 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Coastal waters from Altamaha Sound to Fernandina Beach 
  FL out 20 NM.

* WHEN...Until 4 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ452-454-120345-
/O.CON.KJAX.SC.Y.0065.000000T0000Z-241212T1600Z/
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
643 PM EST Wed Dec 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL out to 20 NM.

* WHEN...Until 11 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
416 
WHUS72 KJAX 120226
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
926 PM EST Wed Dec 11 2024

AMZ470-120900-
/O.CAN.KJAX.GL.W.0013.000000T0000Z-241212T0300Z/
/O.EXT.KJAX.SC.Y.0066.241212T0226Z-241212T1200Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
926 PM EST Wed Dec 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 34 kt and 
  seas 5 to 8 ft.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM.

* WHEN...Until 7 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ472-474-120900-
/O.CAN.KJAX.GL.W.0013.000000T0000Z-241212T0300Z/
/O.EXT.KJAX.SC.Y.0066.241212T0226Z-241212T1600Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
926 PM EST Wed Dec 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 20 to 30 kt with gusts up to 34 kt and seas 
  5 to 8 ft.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 11 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-120900-
/O.CON.KJAX.SC.Y.0065.000000T0000Z-241212T0900Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
926 PM EST Wed Dec 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Coastal waters from Altamaha Sound to Fernandina Beach 
  FL out 20 NM.

* WHEN...Until 4 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ452-454-120900-
/O.CON.KJAX.SC.Y.0065.000000T0000Z-241212T1600Z/
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
926 PM EST Wed Dec 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 34 kt.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL out to 20 NM.

* WHEN...Until 11 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Dec 11, 1:20 AM EST, 40 minutes earlier.

Area forecast discussion, Dec 11, 1:20 AM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
120 AM EST Wed Dec 11 2024

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
Issued at 1258 AM EST Wed Dec 11 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Prefrontal troughing will produce a few showers during the pre dawn
hours Today. Expecting a line of convection with embedded
thunderstorms along a cold front to enter inland SE GA right around
sunrise, then quickly move southeast across the forecast area during
the morning, clearing to the southeast early in the afternoon.

A few strong storms with gusty winds are possible with this line,
and an isolated severe storm can not be ruled out. High pressure
will build from the west later this afternoon following the front,
with good subsidence clearing skies from northwest to southeast.

Winds will be gusty Today, with gusts up to 30 to 35 mph. The best
chance for these higher gusts will be right along, and immediately
behind the convective line.

Temperatures will be non diurnal Today, with highs this morning, and
falling readings through the afternoon. Lows Tonight will fall into
the lower to mid 30s inland, upper 30s to around 40 coast. A
widespread inland Frost is expected. A few locations could touch
freezing inland. Headlining the Frost potential with an advisory.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 1258 AM EST Wed Dec 11 2024

Thursday...Cold high pressure builds Northwest of the region
with sunny skies and below normal temps with highs in the
mid/upper 50s and North winds at 10-15G20 mph, mainly highest
at the Atlantic Coast.

Thursday Night...Cold High pressure builds north of the region
over the Carolinas with surface flow become Northeast and this
will lead to a slight moderation in temps with lows in the
lower/middle 30s over inland SE GA and the Suwannee Valley
with another light Freeze/Frost possible but chances not as
high as tonight. While along the Atlantic Coast and the rest
of NE FL expect onshore/NE flow at 5-10 mph will keep temps
elevated above freezing with no Frost expected as temps remain
closer to 40F.

Friday...High pressure remains anchored near the Carolinas as
Northeast winds increase across the region and become breezy
along the Atlantic Coast as temps modify and return closer to
normal levels with highs in the 60s across SE GA and near 70
across NE FL as cloud cover increases to partly to mostly
cloudy levels, but any isolated showers should remain over
the Atlantic Coastal waters.

Friday Night...High pressure drifts off the Carolina Coast as
surface flow remains E-NE at 10-15 mph along the the coast and
around 5 mph inland, but high enough to keep temps well above
freezing with lows in the 40s inland and 50s along the Atlantic
Coast and once again any isolated shower activity should remain
over the Atlantic Coastal waters.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 1258 AM EST Wed Dec 11 2024

Saturday...High pressure remains anchored off the Carolinas with
E-NE flow across the area with temps near normal levels under
partly to Mostly cloudy skies and while some moisture will
increase aloft, still expect rainfall chances will remain around
20 percent or less and mainly over the Atlantic Coastal waters.

Sunday...Weak trough pushes through aloft early Sunday and brings
drier air aloft as high pressure remains in place across the SE
US states with surface winds becoming more North at 10-15G20 mph
through the day with mainly dry conditions and temps remaining
close to normal levels.

Monday...No change in local pattern as weak high pressure remains
in place with weak north flow at the surface and temps remain
close to normal levels with mainly dry conditions.

Tuesday...Weak frontal boundary approaches the region from the NW,
but will likely end up as a dry frontal passage by Tuesday night
and expect temps to push to slightly above normal levels, but no
rainfall is expected at this time.

&&

.AVIATION...
(06Z TAFS)
Issued at 1215 AM EST Wed Dec 11 2024

Ceilings will lower this morning, with restrictions expected
throughout the day. Visibility restrictions will be expected late
this morning through mid afternoon as a line of showers with
embedded thunderstorms passes through with the cold front. Gusty
winds are expected to develop this morning, and continue through
the afternoon, then subside this evening. A few strong storms
possible.

A period of Low Level Wind Shear is expected early this morning.

&&

.MARINE...
Issued at 1258 AM EST Wed Dec 11 2024

A cold front will move southeast across the area early Today. High
pressure will build from the west this afternoon through Tonight.
The high will build to the northwest then north Thursday. The high
will build to the north northeast Friday through the weekend with
an inverted trough developing over the coastal waters. High pressure
will build overhead of the region early in the week.

Rip Currents: Moderate through Thursday

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  32  56  33 / 100   0   0   0
SSI  68  38  56  45 /  90   0   0   0
JAX  71  34  58  41 /  70   0   0   0
SGJ  72  41  59  47 /  70   0   0   0
GNV  71  34  60  39 /  80   0   0   0
OCF  73  34  61  40 /  80   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 3 AM to 8 AM EST Thursday for FLZ021-023-024-
     030-031-035-120-136-220-236-322-422-522.

GA...Frost Advisory from 3 AM to 8 AM EST Thursday for GAZ132>136-149-
     151>153-162-163-165-250-264-350-364.

AM...Small Craft Advisory from 9 AM this morning to 11 AM EST
     Thursday for AMZ450-452-454.

     Small Craft Advisory until 10 AM EST this morning for AMZ470-472-
     474.

     Gale Warning from 10 AM this morning to 10 PM EST this evening
     for AMZ470-472-474.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 12:57 AM ESTFrost AdvisoryJAXAlachua, Baker, Bradford, Columbia, Gilchrist, Hamilton and 3 more31 hr
Dec 11, 8:22 AM ESTSpecial Weather StatementJAXSuwannee38 min
Dec 11, 10:26 AM ESTSpecial Weather StatementJAXNassau34 min
Dec 11, 10:53 AM ESTSpecial Weather StatementJAXAlachua, Bradford, Clay, Duval37 min
Dec 11, 11:09 AM ESTSpecial Weather StatementJAXMarion36 min
Dec 11, 11:16 AM ESTSevere Thunderstorm WarningJAXMarion29 min
Dec 11, 11:27 AM ESTSpecial Marine WarningJAX63 min
Dec 11, 11:31 AM ESTSpecial Weather StatementJAXDuval14 min
Dec 11, 11:52 AM ESTSpecial Weather StatementJAXPutnam38 min
Dec 11, 12:17 PM ESTSpecial Marine WarningJAX58 min
Dec 11, 12:27 PM ESTSpecial Marine WarningJAX63 min
Dec 11, 2:23 PM ESTSpecial Marine WarningJAX52 min
Dec 11, 3:14 PM ESTSpecial Marine WarningJAX31 min
Dec 11, 6:43 PM ESTSmall Craft AdvisoryJAX15 hr
Dec 11, 5:42 AM ESTSpecial Weather StatementJAXAtkinson, Coffee, Jeff Davis48 min
Dec 11, 6:38 AM ESTSpecial Weather StatementJAXAtkinson, Coffee, Jeff Davis67 min
Dec 11, 7:48 AM ESTSpecial Weather StatementJAXClinch, Echols27 min

Nearby

Gale Warnings in Florida, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.